sudden onset of burning skin sensation about 4 months ago...pretty much over entire body...back, shoulders, arms, hands, legs, feet...not scalp or face. I'm 52 years old, post menopausal. Also had hot flashes/sweating for a few months before the burning skin problem started. Also my body temperature is lower than normal since the skin problem began, around 97 degrees (always use to be around 98.6). Have seen many specialists including 2 neurologists who are just treating the symptoms with gabapentin (Neurontin) and Cymbalta, reproductive endocrinologist/menopausal specialist who has me on estradiol (minivelle) patch and crinone 8% (vaginal progesterone). Also have seen allergist who doesn't think it's allergic problem. I also have hypothyroidism and have been on synthroid for past 14 months and have high cholesterol and taking Lipitor for past 2 years.
*MRI of brain, cervical spine and pituitary were ok, *Following blood tests were normal...
-CBC with differential (except eosinophils were little high at 8% (range is 0-5%)
-basic metabolic panel blood (except EGFR was low 52.2 (normal is >60)
-hepatic function panel
-vit B and vit D
-Protein Electrophoresis Srum
-Immunofixation Electrophoresis (except IgM was slightly elevated at 282 (normal is 60-263)
-Glutamic Acid Decarboxylase Antibody
-Sjorgrens Syndrome Anti-SS-A and B
-CH50 HJD (Complement Total, CH50)
-C3 Complement level
-C4 Complement Level
-Celiac Disease Panel (Immunoglobulin A)
-Cryoglobulin was negative
So only abnormal things were:
IgE was elevated at 317 (normal is 2-214)
and IgM was slightly elevated at 287 (60-263 is normal)... allergist says it's because I have environmental allergies...
Also Sed rate was 21, slightly elevated (0-20 is normal range) and creatine kinase (CK) was slightly elevated at 175 (normal is 30-170).
The meds I have been put on have helped reduce greatly the burning skin symptoms but I have gained about 15 pounds since I've been on the gabapentin, Cymbalta, estradiol and progesterone over past 3-4 months, which is a lot on my base/normal weight of 110 pounds. I recently have tried to reduce dosage of gabapentin and Cymbalta, but burning sensation feels worse.
No diagnosis...The first neurologist just said to take the meds and it will probably go away and second neurologist isn't convinced it's a neurologically based problem, says it could be immunological but allergist thinks it's not allergic/immunological but neurological problem. That's when second neurologist said you know it's a difficult diagnosis!
I am worried that this is something serious like MS or some rare virus or immunological problem as it has not gone away after 4 months... Does anyone know what this could be?? Or what else I should do to try to get to bottom of this?? Thank you! DP
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?